Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 94, NWS Buffalo, NY

November 3, 2011

NWS Buffalo, NY issued this small craft advisory at Nov 3, 2011, 9:39 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 9:39 PM EDT (01:39 UTC)
Expired
Nov 4, 2011, 12:46 PM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WHUS71 KBUF 040139
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
939 PM EDT THU NOV 3 2011

LEZ040-041000-
/O.NEW.KBUF.SC.Y.0094.111104T0139Z-111104T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
939 PM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
722 
WHUS71 KBUF 040736
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
336 AM EDT FRI NOV 4 2011

LOZ042-041400-
/O.EXB.KBUF.SC.Y.0094.000000T0000Z-111104T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
336 AM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041400-
/O.EXT.KBUF.SC.Y.0094.000000T0000Z-111104T1400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
336 AM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
826 
WHUS71 KBUF 041342
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
942 AM EDT FRI NOV 4 2011

LEZ040-041700-
/O.EXT.KBUF.SC.Y.0094.000000T0000Z-111104T1700Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
942 AM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-041700-
/O.EXT.KBUF.SC.Y.0094.000000T0000Z-111104T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
942 AM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
327 
WHUS71 KBUF 041646
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1246 PM EDT FRI NOV 4 2011

LEZ040-LOZ042-041800-
/O.CAN.KBUF.SC.Y.0094.000000T0000Z-111104T1700Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1246 PM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 8:39 PM EDT, 1 hour earlier.

Area forecast discussion, Nov 3, 8:39 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
839 PM EDT THU NOV 3 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL SLIP SOUTHEASTWARD ACROSS THE REGION THIS
EVENING WITH A PASSING SHOWER ACROSS THE NORTH COUNTRY AND
FEW SPRINKLES ELSEWHERE. HIGH PRESSURE WILL BUILD ACROSS THE
REGION BEHIND THIS COLD FRONT LATER TONIGHT WITH SKIES CLEARING
LATE. IT WILL BE COOLER ON FRIDAY...THOUGH A WARMING TREND WILL
SEND AFTERNOON HIGHS COMFORTABLY BACK INTO THE 60S ON SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
THROUGH 830 PM...THE FRONTAL BOUNDARY HAS ALREADY PUSHED WELL
SOUTH OF THE REGION. DESPITE THIS...A WEAK BOUNDARY IS YET TO
CROSS. THIS BOUNDARY IS WEAK...MAINLY CAUSING SPRINKLES OR
DRIZZLE. RADAR TRENDS SUPPORT MODELS SUCH AS THE HRRR/NAM12 WHICH
DROP THIS BOUNDARY SOUTHWARD. BOTH MODELS SHOW THE POSITION OF THE
BOUNDARY WELL WITH THEIR QPF FIELDS...BUT ARE OVERDONE WITH THE
ACTUAL QPF IN THAT MOST ACTIVITY SO FAR HAS NOT BEEN MEASURABLE.
BASED ON THIS...TREND POPS DOWN TO SLIGHT CHANCE IN MOST
LOCATIONS.

HIGH PRESSURE WILL BEGIN TO NOSE INTO THE REGION LATER TONIGHT
BEHIND THIS COLD FRONT FROM SOUTHERN CANADA. CLOUDS WILL LIKELY HANG TOUGH
THROUGH THE NIGHT ACROSS THE SOUTHERN TIER WITH THE NORTHERLY
UPSLOPE FLOW...AND COOL -4C 850 HPA AIR ACROSS LAKE ONTARIO MAY
LINGER SOME LAKE INDUCED CLOUDS THROUGH THE LATE NIGHT SOUTH OF LAKE
ONTARIO. EXPECT THE COOLEST TEMPERATURES TONIGHT OUTSIDE THE
TRADITIONALLY COOL NORTH COUNTRY TO BE ACROSS THE NORTHWESTERN
NIAGARA FRONTIER WHERE SKIES WILL LIKELY CLEAR FIRST ALLOWING FOR
LATE NIGHT RADIATIONAL COOLING.

FRIDAY HIGH PRESSURE WILL CONTINUE TO NOSE SOUTHEASTWARD ACROSS THE
REGION. MORNING CLOUDS ACROSS THE SOUTHERN TIER AND ALONG THE
SOUTHERN LAKE ONTARIO SHORELINE WILL DISSIPATE WITH PLENTY OF
SUNSHINE ACROSS THE REGION BY LATE MORNING AND AFTERNOON. COOL -5 TO
-6C AIR AT 850 HPA WILL CROSS THE REGION...WITH FRIDAY MUCH COOLER
THAN TODAY. HIGHS WILL RISE INTO THE 40S FRIDAY...SOME 15 DEGREES
COOLER THAN TODAY...AND ABOUT 5 DEGREES COOLER THAN NORMAL.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
ABOUT AS QUIET AS IT CAN GET WEATHER-WISE FOR EARLY NOVEMBER ACROSS
WESTERN AND CENTRAL NEW YORK. THE FABULOUS WEEKEND WEATHER WILL
BE COURTESY OF AN AMPLIFYING MID/UPPER LEVEL RIDGE OVER THE GREAT
LAKES AND NORTHEAST CONUS IN ADVANCE OF STRONG HEIGHT FALLS
ADVANCING THROUGH THE CENTRAL ROCKIES. MEANWHILE...VERY BROAD LOW
LEVEL RIDGING WILL SETTLE OVERHEAD FRIDAY NIGHT AND SATURDAY
BEFORE DRIFTING TO A POSITION OFF THE ATLANTIC COAST BY SUNDAY...
SUPPORTING A GRADUAL WARMUP AS THE RETURN FLOW STRENGTHENS.

ABUNDANT SUNSHINE EXPECTED FOR BOTH SATURDAY AND SUNDAY. SATURDAY
LOOKS TO BE THE COOLER OF THE TWO DAYS WITH 850 MB TEMPERATURES
FROM ZERO TO +3C...YIELDING HIGHS IN THE UPPER 40S TO MID 50S.
A BETTER THERMAL RESPONSE EXPECTED FOR SUNDAY AS 850 MB
TEMPERATURES RISE TO BETWEEN +8C AND +11C SUNDAY...YIELDING
UNSEASONABLY WARM HIGHS IN THE MID TO UPPER 60S...WITH A FEW
INTERIOR LOCATIONS POSSIBLY REACHING 70.

ALTHOUGH NOT A GREAT CONCERN...SOME ELEMENTS DUE COME TOGETHER BY
SUNDAY TO BRING A MINOR RISK OF A FIRE WEATHER DAY. SUNDAY LIKELY
WILL FEATURE EXCELLENT MIXING OUT OF DEW POINTS AS TIGHTENING LOW
LEVEL GRADIENT SUPPORTS DEEPER MIXING INTO VERY DRY AIR ALOFT.
RELATIVE HUMIDITY VALUES NEARING OR GOING BELOW 30 PERCENT FOR A
TIME...WITH THE POTENTIAL FOR GUSTY WINDS AND VERY WARM
TEMPERATURES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LATEST MEDIUM RANGE MODELS AND ENSEMBLES IN DECENT AGREEMENT ON THE
EVOLUTION ON THE WEATHER PATTERN AT THE START OF THE PERIOD. SHORT
WAVE ENERGY EJECTS OUT OF THE FOUR CORNERS REGION WITH LOW
PRESSURE LIFTING THROUGH THROUGH THE NORTHERN PLAINS/UPPER MIDWEST
INTO ONTARIO. THE SHALLOW COLD FRONT PUSHES THROUGH DURING
MONDAY...WITH VERY LIMITED MOISTURE TO WORK WITH AND MORE THAN
LIKELY...VERY LITTLE OR NO PRECIPITATION. THERE IS GOOD AGREEMENT
AS WELL CONCERNING THE MID WEEK SYSTEM THAT WILL IMPACT OUR AREA.
ADDITIONAL ENERGY EJECTING FROM MAIN UPPER TROUGH FROM THE FOUR
CORNERS REGION THAT WORKS UP ACROSS THE GREAT LAKES LATER TUESDAY
AND TUESDAY NIGHT. THIS SHOULD BRING OUR NEXT CHANCE FOR RAIN BY
TUESDAY NIGHT/WEDNESDAY. ECMWF AND GFS DIVERGE LATE IN THE
PERIOD AS THE GFS CLOSES OFF THE UPPER WAVE AND SLOWS THE PATTERN
COMPARED TO THE MORE PROGRESSIVE OPEN WAVE ON THE ECMWF.
THEREFORE...MORE ENERGY AND DEEP MOISTURE GETS DRAWN NORTHWARD
INTO WESTERN NEW YORK AND THUS CONTINUED CHANCES FOR RAIN INTO
THURSDAY.

OVERALL THIS PERIOD LOOKS RATHER MILD WITH A HIGH LIKELIHOOD OF
ABOVE NORMAL TEMPERATURES.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THROUGH 00Z...A FRONTAL BOUNDARY HAS PASSED SOUTH OF THE
REGION...WITH ALL TAF SITES IN A NORTHERLY FLOW. HOWEVER...LOW
MOISTURE REMAINS TRAPPED BEHIND THIS BOUNDARY...WITH MAINLY A MIX
OF VFR/MVFR CONDITIONS BEHIND THIS. HOWEVER...RADAR SHOWS A SUBTLE
SECONDARY LINE...WHICH LOOSELY APPEARS TO KEY THE DRYING OF THE LOW
MOISTURE. THIS WILL DROP FROM NORTH TO SOUTH OVERNIGHT...WITH CIGS
LIKELY TO IMPROVE. LOW MOISTURE MAY LINGER IN UPSLOPE AND VALLEY
LOCATIONS A BIT LONGER THAN RAW MODEL GUIDANCE...WITH A MODEST
CONTRIBUTION OF MOISTURE FROM LAKE ONTARIO. EVENTUALLY...DRYING IS
LIKELY TO WIN OUT...WITH CONDITIONS TRENDING TO VFR LATE TONIGHT.

ON FRIDAY...VFR CONDITIONS ARE EXPECTED. WITH MODEST INSTABILITY
ON THE LAKES...THERE MAY BE SOME CLOUD ENHANCEMENT IN THE
NORTHERLY FLOW...BUT A FAIRLY DRY AIR MASS SHOULD LIMIT
COVERAGE...AND KEEP CIGS NEAR OR JUST ABOVE THE 3000 FT LEVEL IF
CLOUDS DO EXPAND TO TAF SITES. THIS SHOULD KEEP MVFR PERIODS...IF
ANY...BRIEF AND RELATIVELY ISOLATED AT TAF LOCATIONS ON FRIDAY.

OUTLOOK...
FRIDAY NIGHT THROUGH TUESDAY...VFR.

&&

.MARINE...
NORTHERLY WINDS THIS EVENING BEHIND A DEPARTING COLD FRONT AS HIGH
PRESSURE AT THE SFC BUILDS SOUTHWARD. WAVES WILL GENERALLY AVERAGE
ONE TO THREE FEET ON THE LAKES WITH THE HIGHEST WAVES ALONG THE
SOUTHERN SHORELINE OF LAKE ONTARIO AND FOR LAKE ERIE FARTHER
SOUTHWARD TOWARDS THE STATE LINE.

WINDS WILL GENERALLY REMAIN NORTHERLY THROUGH THE DAY ON
FRIDAY...VEERING TO SOUTHEASTERLY SATURDAY WITH DRY CONDITIONS AND
WAVES BELOW SCA EXPECTED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...APFFEL
MARINE...THOMAS
Hazardous weather outlook, Nov 3, 5:27 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
527 AM EDT THU NOV 3 2011

NYZ001>008-010>014-019>021-085-040930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
527 AM EDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
527 AM EDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.